Ask an Expert is a free question-and-answer service about breast cancer and breast health that is available on weekends. If you'd like to ask a question or comment, please visit us again on Saturday or Sunday. In the meantime, please search the existing topics using the search tool at the top of the page. It's quite possible that one of our many existing topics already addresses your question.
If you would like a consultation with a breast specialist at the Johns Hopkins Avon Foundation Breast Center, call 443-778-2778. It is possible to get an appointment for a second opinion within a few days of contacting us.
We hope you find the information helpful!
|Forum||Questions||Ask a Question|
|Breast Abnormalities and Other Symptoms
General questions about breast health and possible symptoms.
|Asked||Publicly Submitted Question|
|10/11/2010||Dear sir, madam,I知 writing to ask your advice. I知 39 years old. Two years ago I was treated for grade 2 ductal carcinoma. I had a lumpectomy and radiation treatment. Since the radiation treatment my right breast became swollen and never really went back to its normal size. The breast itself is not painful except when I do a lot of physical work with my arm. I致e learnt now when to stop. But I often feel pain in my breast bone which also feels bigger than the left side. I don稚 know if it always was bigger and I just never noticed it until after the treatment. I know that most people are not completely symmetrical, but I guess I知 just having an anxiety attack and want to make sure that everything is ok.Should I have it checked out? I知 sure that it was the same when I came for my checkup in June this year so I知 not worried about the breast but the breast bone. Sometimes I forget about it for weeks and then it starts hurting again and I get scared. Since I do voluntary work in South America its difficult for me to go back to Wales where I was treated at West Glamorgan hospital.For the rest I have to say that I知 in good health and am very conscientious about exercise and food. In fact I feel fitter now than before I got cancer. The side effects from the Tamoxafen are also not too bad. I notice that when I exercise regularly I don稚 get any hot flushes at all. At times I get very dizzy and I知 taking a homeopathic remedy called Sepia that helps a lot with the mood swings. Thanks a lot,|
|Replied||JHU's Breast Center Reply|
|10/11/2010||its not unusual for breasts to lack symmetry, particularly after lumpectomy and radiation. radiation can shrink the breast tissue or cause it to swell. for peace of mind though, see when you can return home to have this evaluated.|
Please note: This service is not intended to provide primary medical advice concerning specific medical care or treatment. Ask an Expert is a free service operated by health care professionals at the Johns Hopkins Avon Foundation Breast Center. Due to the volume of questions and their complexity, there are times when medical oncologists, surgeons, radiation oncologists or oncology nurses are consulted for their input. These individuals volunteer their time for this service and will respond as soon as they are able. Please do not post or send the same question to us in multiple locations or categories.